Alert archive / Vermont / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 7, NWS Burlington, VT

June 28, 2016Chittenden County, Grand Isle County, Vermont; Clinton County, Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jun 28, 2016, 1:14 PM EDT for Chittenden County, Grand Isle County, Vermont; Clinton County, Essex County, New York. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2016, 1:14 PM EDT (17:14 UTC)
Expired
Jun 28, 2016, 2:15 PM EDT
In force
61 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Clinton County, NY, Essex County, NY, Chittenden County, VT, Grand Isle County, VT

The radar

The Burlington radar (KCXX), 25 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 1:20 PM EDTHAIL 1.253 Nw Harkness, NY
Jun 28, 1:28 PM EDTHAIL 1Peru, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

268 
WUUS51 KBTV 281714
SVRBTV
NYC019-031-VTC007-013-281815-
/O.NEW.KBTV.SV.W.0007.160628T1714Z-160628T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
114 PM EDT TUE JUN 28 2016

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...
  NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTHWESTERN GRAND ISLE COUNTY IN NORTHWESTERN VERMONT...
  NORTHWESTERN CHITTENDEN COUNTY IN NORTHWESTERN VERMONT...

* UNTIL 215 PM EDT

* AT 114 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  PERU...MOVING NORTHEAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  PLATTSBURGH INTERNATIONAL AIRPORT...PERU...GRAND ISLE...SOUTH
  HERO...PORT KENT...SCHUYLER FALLS...KEESEVILLE...CLINTONVILLE...
  AUSABLE CHASM...STAVE ISLAND...CUMBERLAND BAY STATE PARK...SOUTH
  PLATTSBURGH...GRAND ISLE STATE PARK...FERRIS ROCK...CARLETON
  PRIZE...MARBLE ISLAND...VALCOUR ISLAND...CRAB ISLAND...PORT
  DOUGLASS AND MALLETTS BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE CHAMPLAIN...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4445 7358 4462 7368 4480 7333 4454 7317
TIME...MOT...LOC 1714Z 247DEG 10KT 4457 7354 

HAIL...1.00IN
WIND...<50MPH
 
$$

LAHIFF
3 follow-up statements
644 
WWUS51 KBTV 281733
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
133 PM EDT TUE JUN 28 2016

NYC019-031-VTC007-013-281815-
/O.CON.KBTV.SV.W.0007.000000T0000Z-160628T1815Z/
CLINTON NY-ESSEX NY-GRAND ISLE VT-CHITTENDEN VT-
133 PM EDT TUE JUN 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHEASTERN CLINTON...NORTHEASTERN ESSEX...SOUTHWESTERN GRAND
ISLE AND NORTHWESTERN CHITTENDEN COUNTIES...

AT 133 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PERU...MOVING
NORTHEAST AT 10 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
PLATTSBURGH INTERNATIONAL AIRPORT...PERU...GRAND ISLE...SOUTH HERO...
PORT KENT...SCHUYLER FALLS...KEESEVILLE...AUSABLE CHASM...STAVE
ISLAND...CUMBERLAND BAY STATE PARK...SOUTH PLATTSBURGH...GRAND ISLE
STATE PARK...FERRIS ROCK...CARLETON PRIZE...MARBLE ISLAND...VALCOUR
ISLAND...CRAB ISLAND...PORT DOUGLASS...MALLETTS BAY AND HARKNESS.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE CHAMPLAIN...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4446 7353 4464 7365 4480 7333 4454 7317
TIME...MOT...LOC 1733Z 247DEG 10KT 4459 7347 

HAIL...1.00IN
WIND...<50MPH
 
$$

LAHIFF
136 
WWUS51 KBTV 281758
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
158 PM EDT TUE JUN 28 2016

NYC019-031-VTC007-013-281815-
/O.CON.KBTV.SV.W.0007.000000T0000Z-160628T1815Z/
CLINTON NY-ESSEX NY-GRAND ISLE VT-CHITTENDEN VT-
158 PM EDT TUE JUN 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR EAST CENTRAL CLINTON...NORTHEASTERN ESSEX...SOUTHWESTERN GRAND
ISLE AND NORTHWESTERN CHITTENDEN COUNTIES...

AT 158 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH HERO...
MOVING NORTHEAST AT 10 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
PLATTSBURGH INTERNATIONAL AIRPORT...GRAND ISLE...SOUTH HERO...PORT
KENT...STAVE ISLAND...SOUTH PLATTSBURGH...GRAND ISLE STATE PARK...
CARLETON PRIZE...MARBLE ISLAND...VALCOUR ISLAND...CRAB ISLAND...
MALLETTS BAY...COOPER BAY...KIBBE POINT...KEELER BAY...SUNSET
ISLAND...GREAT BACK BAY...FISH BLADDER ISLAND...WILCOX BAY AND COATES
ISLAND.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE CHAMPLAIN...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4452 7344 4465 7353 4478 7332 4456 7318
TIME...MOT...LOC 1758Z 244DEG 10KT 4463 7338 

HAIL...1.00IN
WIND...<50MPH
 
$$

LAHIFF
108 
WWUS51 KBTV 281805
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
205 PM EDT TUE JUN 28 2016

NYC019-031-VTC007-013-281815-
/O.EXP.KBTV.SV.W.0007.000000T0000Z-160628T1815Z/
CLINTON NY-ESSEX NY-GRAND ISLE VT-CHITTENDEN VT-
205 PM EDT TUE JUN 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLINTON...
NORTHEASTERN ESSEX...SOUTHWESTERN GRAND ISLE AND NORTHWESTERN
CHITTENDEN COUNTIES WILL EXPIRE AT 215 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4452 7344 4465 7353 4478 7332 4456 7318
TIME...MOT...LOC 1805Z 247DEG 10KT 4463 7337 

$$

LAHIFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:59 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 28, 12:59 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
1259 PM EDT Tue Jun 28 2016

.SYNOPSIS...
A slow moving cold front will move into the North Country today
into tonight, triggering heavy showers and strong thunderstorms. The
strongest storms will develop from the eastern slopes of the
Adirondacks eastward across Vermont, with some potentially
producing heavy rainfall, gusty winds, and small hail. Scattered
showers linger into Wednesday as an upper trough swings through,
but the end of the work week will see a return of warm and dry
conditions.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 100 pm EDT Tuesday...Convection has begun on schedule and
rapidly developing. strong to isold severe stil possibility
although wind field and storm motion not that good. mesoscale
precipitation discussion issued earlier highlighting the heavy
rainfall with these slow moving storms and in-line with
previous/current thinking. again...largely localized flash
flooding potential for training storms and largely focused across
nrn vt and ne ny. no changes to on-going forecast.

Previous discussion from 958 am follows...No changes as things
are on track. already some convection along pre-frontal trof axis
as models have depicted well but still should be around/after noon
when things begin to pop. water vapor really shows healthy neg-
tilt shortwave thus just awaiting on heating and instability with
the approach of the shortwave.

Previous discussion from 706 am follows...No changes to the
forecast except to account for current observations. Radar shows
some light showers already being observed across southern St.
Lawrence County with some stubborn lower stratus across southeast
VT. In between is mostly sunny skies, though these will gradually
begin to fill in as cumulus begin to develop. Cold front as of 630
AM essentially still resides along the St. Lawrence River south to
just east of Rochester NY and will slowly advance east. Latest
HRRR and 06z runs of the BTV-4 and BTV-6 WRFs all continue to
point to an active afternoon and evening, so I've made no changes
to PoPs or Wx. Temps should keep climbing several degrees from
relatively mild early-morning lows, but will eventually be curbed
by greater cloud cover and developing showers/thunderstorms. Highs
upper 70s to lower/mid 80s appear on track.

Previous discussion from 355 AM follows...

Active Tuesday is in store for a large part of the North Country,
particularly focusing on an area from the Northern Adirondacks
eastward, as a slow-moving cold front will spark scattered to
numerous showers and thunderstorms by early this afternoon into
evening hrs. Storms will become strong to occasionally severe and
be capable of strong to at times damaging winds, small mainly sub-
severe hail, and locally heavy rainfall capable of triggering
isolated areas of flash flooding. See the Hydrology section below
for more details on the localized heavy rainfall concern.

Cold front at 06z was positioned essentially along the St.
Lawrence River southeastward to just west of Syracuse. We remain
in deep southwest flow aloft trailing back to a shortwave trough
and associated 500 mb 45-50 kt jetstreak across the southern Great
Lakes. A mild and relatively moist air mass lies ahead of the
boundary across the North Country with temperatures in the 60s to
low 70s and dewpoints generally in the lower to mid 60s. Given
these conditions, there is hardly any convective inhibition noted
on SPC's mesoanalysis. As such, I think we'll be off and running,
so to speak, once we get some stronger sunshine and we start to
generate some surface convergence along the front with the
southerly winds. Nearly all CAMs (convection-allowing models) show
developing showers/storms between 15-17z on the Adirondacks,
advancing into the Champlain Valley by 18-20z, and Central and
Southern VT between 19-22z. Instability is plenty sufficient for
strong to severe storms with MUCAPEs of 1500-2000 J/kg, though is
limited by poor lapse rates aloft and of a "tall, skinny CAPE"
flavor. 0-6 km shear should support organized updrafts as well
with values around 35-40 kts. Given the deep shear vectors,
multicells should be the predominant mode and primarily capable of
gusty to damaging winds. Small hail would be a secondary concern
but I can't discount the possibility of 1" hailstones in the
strongest cells. As storms should move over the same areas,
localized heavy rainfall capable of isolated flash flooding can't
be discounted either even given the dry conditions. Since I've
maintained the enhanced wording for gusty winds, small hail and
heavy rain but went with areal coverage wording (sct to numerous
showers/storms). By evening, ongoing strong/severe storms should
be focused along or just east of the Champlain Valley. Waning
instability should result in a general weakening of thunderstorms.
I've kept the enhanced wording for gusty winds and hail through
03z, but we should see more of a focus on heavy rain into the
evening hours.

Highs should only top out in the upper 70s to lower 80s given the
timing of storms today, with lows ranging from the upper 50s to
lower/mid 60s highest for VT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
As of 454 AM EDT Tuesday...An upper trough will move across the
region on Wednesday with a chance of showers. Models showing some
destabilization as well, so will mention a slight chance for
thunderstorms on Wednesday. SPC has Vermont in a marginal risk for
severe thunderstorms on Wednesday. However...GFS 0-6 km bulk shear
showing strongest winds shifting east of the region on Wednesday,
so not buying into SPC marginal risk at this time. Feel western
Maine and New Hampshire will have a better chance for any severe
weather on Wednesday. The upper trough will swing east of teh
region Wednesday night, with fair and dry weather expected over
the north country Wednesday night through Thursday night.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 454 AM EDT Tuesday...Friday will start out dry across the
region. GFS model hinting at a chance of showers and thunderstorms
Friday afternoon into Friday night. ECMWF model keeps Friday dry
and holds off on bringing in any showers until Friday night. Thus,
forecaster confidence in Friday afternoon forecast is low at this
time. An upper trough will be over the region on Saturday, so will
keep in a chance of showers in the forecast. Models now hinting at
a dry forecast from saturday night through the 4th of July.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
Through 12Z Wednesday...Lingering MVFR stratus at RUT will burn
off to VFR within the next couple hrs. Stage will then be set for
developing heavy showers and thunderstorms along a cold front,
starting around 16z Tuesday at SLK and then advancing eastward
into PBG/VT terminals after 18z. Some storms may become strong to
severe during this timeframe, producing gusty winds and associated
turbulence, lightning and brief cig/visby reductions into the
MVFR/IFR category. Tried to indicate where the best window would
be for stronger storms with a 3SM +SHRA following with a 6SM
-SHRA. See specific TAFs for timing, with later amendments likely
to address more imminent risk. General weakening trend from 03z
through 12z. Winds south 6-8 kts then becoming west to northwest
3-6 kts late in the TAF period.

Outlook 12z Wednesday through Saturday...

12z Wednesday through 00z Thursday...Generally VFR, possible brief
MVFR in diurnal showers.

00z Thursday through 12z Friday...VFR with IFR/LIFR radiational
fog at MPV and SLK.

12z Friday through 12z Saturday...VFR trending MVFR/IFR as a cold
front sparks showers/possible t-storms.

Saturday onward...VFR/MVFR with chances for scattered showers.

&&

.HYDROLOGY...
As of 355 AM EDT Tuesday... Risk of heavy rainfall remains in
place for today with strong to severe thunderstorms mainly from
the eastern slopes of the Adirondacks eastward to VT this
afternoon and evening. Low-level wind fields parallel to the cold
front should lead to training of convective cells, and if
persistent enough may trigger areas of isolated flash flooding.
PWAT values are not excessively high but are around 1.4-1.6".
Flash flood guidance (FFG) is also fairly high given the relative
dryness of late. 1 hour FFG is roughly 1.8-2.4", and 3 hour FFG is
2.3-3.0". It might be hard to see that amount of rain in just 1
hour, but if we've got a slow moving line with repeated cells
moving across an area for 3 hours, that 3 hour FFG is not too hard
to achieve. After collaboration with surrounding WFOs, opted to
not issue a flash flood watch but will raise awareness of the
heavy rainfall and isolated flash flood concerns with a Special
Weather Statement this morning. Any flash flooding would be
localized to small basins or small urban and mountainous
locations. Larger main-stem river flooding is not expected.
Forecast QPF values through tonight range from 1 to 1.5", but
could be higher in more localized and persistent cell training.

&&

.MARINE...
As of 355 AM EDT Tuesday...Boaters should remain aware of the
potential for strong to severe thunderstorms nearing Lake
Champlain early this afternoon. Storms will be capable of frequent
lightning, heavy rainfall and gusty winds capable of creating
choppy waves. Boaters should be prepared to seek safe harbor if
threatening weather approaches. A Lake Thunderstorm Advisory may
become necessary today as the situation warrants.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Loconto
NEAR TERM...Loconto/SLW
SHORT TERM...WGH
LONG TERM...WGH
AVIATION...Loconto
HYDROLOGY...Loconto
MARINE...Loconto
Hazardous weather outlook, Jun 28, 5:11 AM EDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
511 AM EDT TUE JUN 28 2016

NYZ026>031-034-035-087-VTZ001>012-016>019-290915-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
511 AM EDT TUE JUN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS WITH LOCALIZED HEAVY
RAINFALL ARE EXPECTED TO DEVELOP ON TUESDAY. THE PRIMARY FOCUS FOR
THUNDERSTORMS WILL BE FROM THE ADIRONDACK MOUNTAINS EASTWARD INTO
VERMONT, FROM ABOUT THE NOON HOUR ONWARD. THE PRIMARY THREAT
ASSOCIATED WITH THE STRONGER STORMS WILL BE VERY HIGH RAINFALL
RATES, FOLLOWED BY LOCALLY GUSTY WINDS, SMALL HAIL, AND DANGEROUS
CLOUD TO GROUND LIGHTNING. ISOLATED FLASH FLOODING IS POSSIBLE,
ESPECIALLY ACROSS VERMONT WHERE THE HEAVIEST RAINFALL IS EXPECTED
TO OCCUR.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS POTENTIAL SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 28, 12:28 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1228 PM EDT TUE JUN 28 2016

NYZ028-031-034-035-281730-
WESTERN ESSEX-EASTERN CLINTON-EASTERN ESSEX-WESTERN CLINTON-
1228 PM EDT TUE JUN 28 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLINTON COUNTY...

AT 1227 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PEASLEEVILLE.
THE STORM IS NEARLY STATIONARY.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
AU SABLE FORKS...PEASLEEVILLE...SARANAC...KEESEVILLE...BLACK BROOK...
CLINTONVILLE...HARKNESS...MOFFITTSVILLE...MOFFITSVILLE...AUSABLE
FORKS AND REDFORD.

LAT...LON 4441 7373 4455 7388 4471 7368 4450 7345
TIME...MOT...LOC 1627Z 233DEG 3KT 4453 7373

LAHIFF
Special weather statement, Jun 28, 12:49 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1249 PM EDT TUE JUN 28 2016

NYZ027-028-030-031-281730-
NORTHERN FRANKLIN-SOUTHERN FRANKLIN-EASTERN CLINTON-WESTERN CLINTON-
1249 PM EDT TUE JUN 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLINTON AND
NORTHEASTERN FRANKLIN COUNTIES...

AT 1248 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHATEAUGAY...
MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHATEAUGAY...BURKE...ELLENBURG DEPOT...CHURUBUSCO...ELLENBURG...
EARLVILLE...BURKE CENTER...HARRIGAN...BRAINARDSVILLE AND ELLENBURG
CENTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4490 7373 4479 7413 4495 7424 4499 7414
      4500 7381
TIME...MOT...LOC 1648Z 242DEG 20KT 4491 7409

LAHIFF

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:18 PM EDTSpecial Weather StatementBTVWindsor57 min
Jun 28, 3:53 PM EDTSpecial Weather StatementBTVFranklin67 min
Jun 28, 4:07 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle68 min
Jun 28, 5:49 PM EDTFlash Flood WarningBTVFranklin, Lamoille, Orleans4 hr
Jun 28, 6:56 PM EDTSpecial Weather StatementBTVCaledonia, Essex, Orleans49 min
Jun 28, 12:28 PM EDTSpecial Weather StatementBTVClinton62 min
Jun 28, 12:49 PM EDTSpecial Weather StatementBTVClinton41 min
Jun 28, 4:32 PM EDTFlash Flood WarningBTVClinton, Essex, Franklin4 hr
Jun 28, 6:46 PM EDTSpecial Weather StatementBTVSt. Lawrence59 min
Jun 28, 6:57 PM EDTSevere Thunderstorm WarningBTVSt. Lawrence63 min
Jun 28, 7:36 PM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence54 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2016Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.